Healthy Hair Care Blog From A Professional Hairstylist

Friday, November 22, 2013

Top 3 Medications & Procedures That Cause Hair Loss


Whether you have relaxed hair or relaxer free hair, you could be at risk for hair loss if you have certain conditions or illnesses that require you to take different medications.  Before we jump right into the post I would like to say that if your doctor requires you to take a medication, take it! The last thing you want to do is put your health at risk.  However, if your medicine is causing negative changes in your hair bring it up to your doctor first to see if there may be any alternatives.



Now that we've gotten that out of the way, let's jump right in.  Here are the three most common medications that I've seen have a negative effect on hair and cause excessive thinning or balding are:

  • Blood pressure medication
  • Thyroid medication
  • Chemotherapy
If you are taking any of the above medications or have gone through chemo, more than likely you have experienced or will experience some type of hair loss.  It could be that you are just shedding mildly or it could be more extreme.  In any instance, the hair changes.  But don't worry, there are options to choose from if your hair loss is on the moderate to extreme side. Weaves, wigs, and braids can be your friend.  If you are not a fan of these things, see if there is something else your doctor can recommend before taking matters in your own hands.  Also, if your doctor is able to get you a different medication, it may take up to six months for all of th old medication to stop affecting your hair.  Remember. the key is to never sacrifice your health for your hair! Hair can always be replaced.  

Stay healthy!
SHARE:

No comments

Post a Comment

Need better hair products?

Need better hair products?
Try Silk Hydration hair products today!

Need Hair Extensions?

Need Hair Extensions?
Try L. Jones Hair Collection
Related Posts Plugin for WordPress, Blogger...
Blogger Template Created by pipdig